Alert archive / Indiana / Gale Warnings in 2015

Gale Warning 2, NWS Northern Indiana

January 6, 2015

NWS Northern Indiana issued this gale warning at Jan 6, 2015, 4:00 AM EST. It took effect at Jan 6, 2015, 7:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 4:00 AM EST (09:00 UTC)
In effect from
Jan 6, 2015, 7:00 PM EST
Expired
Jan 7, 2015, 4:00 PM EST
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WHUS73 KIWX 060900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EST TUE JAN 6 2015

LMZ043-046-061700-
/O.UPG.KIWX.GL.A.0002.150107T0000Z-150107T2100Z/
/O.NEW.KIWX.GL.W.0002.150107T0000Z-150107T2100Z/
/O.UPG.KIWX.UP.A.0001.150107T0000Z-150107T2100Z/
/O.NEW.KIWX.UP.W.0002.150107T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM EST WEDNESDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO
4 PM EST WEDNESDAY.

* WINDS...WEST TO NORTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT
  GALES.

* WAVES...BUILDING TO 10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
320 
WHUS73 KIWX 061529
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST TUE JAN 6 2015

LMZ043-046-062330-
/O.CON.KIWX.GL.W.0002.150107T0000Z-150107T2100Z/
/O.CON.KIWX.UP.W.0002.150107T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 AM EST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM EST WEDNESDAY...

* WINDS...WEST TO NORTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT 
  GALES. 

* WAVES...BUILDING TO 10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
766 
WHUS73 KIWX 062113
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EST TUE JAN 6 2015

LMZ043-046-070515-
/O.CON.KIWX.GL.W.0002.150107T0000Z-150107T2100Z/
/O.CON.KIWX.UP.W.0002.150107T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 PM EST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM EST WEDNESDAY...

* WINDS...WEST TO 30 KNOTS VEERING NORTHWEST WITH GUSTS OF 35 TO
  40 KNOT GALES.

* WAVES...BUILDING TO 10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
690 
WHUS73 KIWX 070403
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 PM EST TUE JAN 6 2015

LMZ043-046-071215-
/O.CON.KIWX.GL.W.0002.000000T0000Z-150107T2100Z/
/O.CON.KIWX.UP.W.0002.000000T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1103 PM EST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WINDS...NORTHWEST TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOT
  GALES.

* WAVES...10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
764 
WHUS73 KIWX 070940
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EST WED JAN 7 2015

LMZ043-046-071745-
/O.CON.KIWX.GL.W.0002.000000T0000Z-150107T2100Z/
/O.CON.KIWX.UP.W.0002.000000T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WINDS...NORTHWEST GALES TO 35 KNOTS. 

* WAVES...10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
169 
WHUS73 KIWX 071557
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EST WED JAN 7 2015

LMZ043-046-072100-
/O.CON.KIWX.GL.W.0002.000000T0000Z-150107T2100Z/
/O.CON.KIWX.UP.W.0002.000000T0000Z-150107T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WINDS...NORTHWEST GALES TO 35 KNOTS.

* WAVES...10 TO 14 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
283 
WHUS73 KIWX 072100
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST WED JAN 7 2015

LMZ043-046-080500-
/O.CAN.KIWX.GL.W.0002.000000T0000Z-150107T2100Z/
/O.NEW.KIWX.SC.Y.0003.150107T2100Z-150108T1800Z/
/O.CAN.KIWX.UP.W.0002.000000T0000Z-150107T2100Z/
/O.NEW.KIWX.GL.W.0003.150108T1800Z-150109T1500Z/
/O.NEW.KIWX.UP.W.0003.150108T1800Z-150109T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EST WED JAN 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 10 AM EST
FRIDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 PM THURSDAY TO
10 AM EST FRIDAY..

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 PM
THURSDAY TO 10 AM EST FRIDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 1 PM THURSDAY TO
10 AM EST FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 1 PM EST
THURSDAY. 

* WINDS...SOUTHWEST TO 30 KNOTS THURSDAY WITH GUSTS INCREASING TO
  40 KNOT GALES. WINDS VEER WEST TO 30 KNOTS THURSDAY NIGHT WITH
  GUSTS OF 35 TO 40 KNOT GALES PERSISTING INTO FRIDAY MORNING.

* WAVES...5 TO 10 FEET THURSDAY BUILDING TO 8 TO 12 FEET THURSDAY
  NIGHT INTO FRIDAY.

* FREEZING SPRAY...HEAVY FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 6, 12:39 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 6, 12:39 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1239 AM EST TUE JAN 6 2015

.SYNOPSIS...
ISSUED AT 1236 AM EST TUE JAN 6 2015

SNOW WILL TAPER THROUGH THE LATE MORNING HOURS AS THE SYSTEM
PUSHES RAPIDLY SOUTHEAST OF THE REGION. STILL THE MORNING COMMUTE
WILL BE DIFFICULT. TEMPERATURES WILL ONLY REACH THE LOWER TEENS
TODAY WITH WIND CHILLS NEAR ZERO. TUESDAY NIGHT WILL BE EXTREMELY
COLD WITH TEMPERATURES IN THE 5 BELOW TO SINGLE DIGITS ABOVE
RANGE...AND WIND CHILL TEMPERATURES 15 BELOW TO 25 BELOW. LAKE
EFFECT SNOW SHOWERS THAT WILL PUSH FAR INLAND...ARE EXPECTED TO
INTENSIFY LATE TONIGHT INTO MID WEEK...ALONG WITH PERIODS OF
BLOWING SNOW.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 400 PM EST MON JAN 5 2015

TOTAL SNOW ACCUMULATIONS REMAIN THE TOP PRIORITY OF THE SHORT
TERM FORECAST THIS AFTERNOON. OVERALL...NO MAJOR CHANGES TO THE
GOING FORECAST/HEADLINES. LATEST WATER VAPOR IMAGERY SHOWS
SHORTWAVE OF NOTE CURRENTLY SWINGING THROUGH THE DAKOTAS. THIS
WAVE WILL AMPLIFY THROUGH THE EVENING BUT IS STILL EXPECTED TO
SHEAR OUT/DEAMPLIFY SOME BY EARLY TOMORROW MORNING. ASSOCIATED
130+ KT 400MB JET STREAK DOES SWING SOUTH OF OUR CWA...PLACING US
IN THE LEFT EXIT REGION...BUT JET ALSO BECOMES CYCLONICALLY
CURVED BY TONIGHT WHICH WILL FOCUS THE UPPER DIVERGENCE MORE ON
THE NOSE OF THE JET. LATEST MODELS STILL SHOW SOME DECENT 280K
SYSTEM RELATIVE ISENTROPIC ASCENT AND THETA-E ADVECTION BUT
DURATION IS HIGHLY LIMITED AND OVERALL STRENGTH OF OMEGA IS NOT
QUITE HIGH ENOUGH...ESPECIALLY IN OUR NORTHERN CWA...TO GENERATE
WARNING CRITERIA SNOWFALLS. AS A CONSEQUENCE OF OVERALL
BROAD/LACKLUSTER THERMAL ADVECTIONS...MODEL CROSS SECTIONS SHOW
GENERALLY WEAK FGEN. PERHAPS MOST IMPORTANTLY...CROSS SECTIONS
AND FORECAST SOUNDINGS SHOW LITTLE IF ANY ELEVATED INSTABILITY.
THIS LIMITS THE POTENTIAL FOR MESOBANDING AND ASSOCIATED POCKETS
OF HEAVIER SNOWFALL. WHILE SOME "CLIPPER" TYPE SYSTEMS CAN AND DO
PRODUCE HEAVY SNOWFALL...THIS DOES NOT APPEAR TO BE A GOOD SETUP
FOR THAT TYPE OF EVENT GIVEN STABLE TROPOSPHERE...DISPLACED UPPER
JET FORCING...AND LACK OF ANY SOUTHERN STREAM WAVE TO SUPPORT
RAPID AMPLIFICATION. FORCING WILL BE MAINLY TIED TO PV ADVECTION
AS THE WAVE SWINGS THROUGH THE AREA. THUS...A MORE BROAD/LIGHT
REGION OF QPF IS PREFERRED. EXPECTING AROUND 0.25 INCHES SOUTH OF
US-30 WITH ROUGHLY A TENTH IN OUR NORTHEAST THIRD. FINAL SNOW
AMOUNTS WILL LIKELY COME DOWN TO SNOW RATIOS. DGZ IS
EXCEPTIONALLY DEEP AT THE ONSET OF THE EVENT...OVER 10 KFT...SO
RATIOS WILL CERTAINLY BE ON THE HIGH SIDE OF CLIMO.
HOWEVER...OMEGA ALSO EXTENDS WELL ABOVE THE DGZ AND WILL
INTRODUCE A FAIR AMOUNT OF PLATES AND COLUMNS. CAA ALSO SHORTENS
THE DGZ WITH TIME. WOULD TAKE RATIOS OF 25:1 TO GENERATE MORE
THAN 6 INCHES OF SNOW IN OUR SOUTHERN COUNTIES. CURRENTLY DON'T
SEE RATIOS QUITE THAT HIGH AND PREFER TO HOLD WITH AROUND 20:1. A
FEW ISOLATED 6" REPORTS IN OUR FAR SOUTHERN ROW OF COUNTIES FROM
MONTICELLO TO PORTLAND ARE NOT OUT OF THE QUESTION BUT CONFIDENCE
IS JUST NOT HIGH FOR WARNING ISSUANCE AT THIS POINT. EXPECT 2-4"
ALONG THE US-30 CORRIDOR WITH 1-3" IN OUR FAR NORTHEAST. THE ONLY
EXCEPTION TO THAT WILL BE IN OUR FAR NORTHWEST WHERE SOME
RESIDUAL LAKE EFFECT/ENHANCED SNOW MAY LEAD TO A LONGER DURATION
AND SLIGHTLY HIGHER TOTALS. SHOULD SEE A BREAK IN THE
ACCUMULATING SNOW TUESDAY AFTERNOON AS INVERSION HEIGHTS LOWER
AND DRY AIR ADVECTION TAKES A LARGE TOLL. HAVE THEREFORE DECIDED
TO TREAT THIS EVENT AND THE TUESDAY NIGHT/WEDNESDAY LAKE EFFECT
AS TWO SEPARATE EVENTS. TEMPERATURES WILL GRADUALLY MODERATE
THROUGH TOMORROW WITH HIGHS RETURNING TO THE UPPER TEENS. WIND
CHILL VALUES WILL ALSO GRADUALLY CLIMB ABOVE ZERO.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 400 PM EST MON JAN 5 2015

FOCUS IN LONG TERM CONTINUES ON BITTERLY COLD TEMPERATURES...WIND
CHILLS AND LAKE EFFECT SNOW POTENTIAL THIS WEEK. BRUNT OF NEXT
ARCTIC SURGE TO PUSH SOUTH TUESDAY NIGHT. MODELS SHOWING DECENT
MOISTURE AND LIFT ALONG FRONT AS IT MOVES INTO THE NORTH TO
SUPPORT SNOW CHANCES. LAKE EFFECT TO INCREASE QUICKLY BEHIND THE
ARCTIC FRONT. 12Z SOUNDINGS SHOWING A LITTLE DEEPER AND MORE
FAVORABLE DGZ FROM LATE TUE NIGHT INTO MID DAY WED BEFORE DGZ
CRASHES TO THE GROUND. DELTA T VALUES IN THE EXTREME CATEGORY
WITH 700MB DELTA T VALUES TO MID 30S. LOW LEVEL OMEGA AND
TRAJECTORIES ALSO FAVORABLE FOR PERIOD OF GOOD SNOWFALL RATES
DURING THIS EARLY WEDNESDAY PERIOD. OMEGA FIELDS AND TRAJECTORIES
ALSO SUGGEST THESE SNOW SHOWERS MAY MOVE WELL INLAND AND BE
SUPPORTED BY THE COLD AIRMASS. WAS CONTEMPLATING A WATCH IN THE
LAKE EFFECT REGION BUT AFTER COLLABORATION WITH GRR AND CURRENT
HEADLINES FOR SYNOPTIC SYSTEM OPTED TO HOLD OFF ON ANY LES WATCH
WITH QUESTIONS ALSO SURROUNDING DENDRITE SIZE AND ACCUMULATION
LOCATION. FEELING IS THAT A LONG DURATION ADVISORY WILL LIKELY BE
NEEDED IN THE NORTHWEST WITH BLOWING SNOW ISSUES AS WELL.

LES INTENSITY EXPECTED TO DECREASE LATER WED AS DGZ CRASHES AND
FLOW ALSO BACKS. CLEARING TO WORK IN FROM SOUTHWEST WED NIGHT AND
EXPECT COLDEST MORNING TO BE THURSDAY. WIND CHILLS WEDNESDAY WILL
BE IN THE 15 BELOW TO 25 BELOW RANGE BUT POTENTIAL STILL THERE
FOR WIND CHILLS COLDER THAN 25 BELOW WED NIGHT WITH AIR
TEMPERATURES 5 TO 10 BELOW AND WINDS AROUND 10 MPH. IT STILL
APPEARS AT LEAST A WIND CHILL ADVISORY WILL BE NEEDED WED INTO
THU WITH POSSIBILITY OF WARNING...ESPECIALLY WED NIGHT AND THU.

POTENTIAL FOR BELOW ZERO TEMPS AGAIN SATURDAY MORNING THEN SLOW
MODERATION BEGINS INTO EARLY NEXT WEEK. SEVERAL WEAKER SHORT
WAVES IN THE MODELS BUT RESOLUTION AND TIMING CREATING PROBLEMS
SO OPTED FOR EITHER VERY LOW CHANCES OR REMOVED SUPERBLEND SLIGHT
CHANCES ALL TOGETHER IN THE LATER PERIODS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1226 AM EST TUE JAN 6 2015

CONTD TWO HOURS OF LIFR VSBSY IN MOD SNOW AT KFWA WITH NRN EXTENT
OF HEAVIER SNOWFALL TO REMAIN SOUTH OF KSBN WHERE THINNING
MOISTURE AND COLDER PROFILES SHOULD ALLOW CONDS TO GRDLY IMPROVE
TO MVFR BY 09 UTC. ATTN THEREAFTER ON VEERING/RAMPED LOW LEVEL
FLOW AS SURFACE SYSTEM EXTRUDES EWD INTO MID ATL AND MID/UPR LEVEL
TROF INTO GRTLKS SHARPENS CONSIDERABLY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     INZ016>018-024>027-032>034.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST /6 AM CST/ THIS MORNING
     FOR INZ003-004-012>015-020-022-023.

MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MIZ077.

OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR OHZ015-
     016-024-025.

LM...GALE WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR
     LMZ043-046.

     HEAVY FREEZING SPRAY WATCH FROM THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...AGD
LONG TERM...LASHLEY
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 5, 8:33 PM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EST MON JAN 5 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061345-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
833 PM EST MON JAN 5 2015 /733 PM CST MON JAN 5 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SNOW WILL BEGIN DURING THE EARLY OVERNIGHT HOURS TONIGHT AND
CONTINUE INTO TUESDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES
CAN BE EXPECTED BY LATE TONIGHT...WITH THE HIGHEST AMOUNTS SOUTH
OF HIGHWAY 30 AND NEAR LAKE MICHIGAN OVER BERRIEN COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BITTERLY COLD AIR WILL REMAIN OVER THE AREA THROUGH THE REST OF
THE WEEK WITH WIND CHILLS DIPPING TO 15 BELOW TO 30 BELOW ZERO AT
TIMES. MORE LAKE EFFECT SNOW IS ALSO EXPECTED WEDNESDAY THROUGH
SATURDAY WITH ACCUMULATING SNOW OVER FAR SOUTHWEST LOWER MICHIGAN
INTO NORTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL AMOUNTS AND ROAD CONDITION REPORTS ARE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061345-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
833 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHWEST WINDS WITH GUSTS TO 35 TO 40 KNOT GALES. HEAVY
FREEZING SPRAY IS ALSO EXPECTED. HAZARDOUS CONDITIONS WILL PERSIST
INTO THE WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 6, 1:29 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 AM EST TUE JAN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             2 SE GEORGETOWN         41.71N  86.21W
01/06/2015  M1.5 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

0100 AM     SNOW             2 N NORTH WEBSTER       41.36N  85.70W
01/06/2015  M1.6 INCH        KOSCIUSKO          IN   NWS OFFICE

            SNOWFALL SINCE 10 PM

0105 AM     SNOW             AKRON                   41.04N  86.03W
01/06/2015  M2.0 INCH        FULTON             IN   TRAINED SPOTTER

&&

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:00 AM ESTHeavy Freezing Spray WarningIWX36 hr
Jan 6, 4:14 AM ESTWind Chill WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more56 hr
Jan 6, 4:14 AM ESTWind Chill AdvisoryIWXDeKalb, Elkhart, LaGrange, Noble, Steuben36 hr
Jan 6, 3:13 PM ESTWinter Weather AdvisoryIWXElkhart, LaGrange25 hr

Nearby

Gale Warnings in Indiana, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.